Hail, Boone
- When
- April 29, 2:15 PM CST
- Where
- Boone County, 0.56 mi E of Zinc
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.280, -92.910
An isolated storm popped up in northern Arkansas during the heat of the afternoon on the 29th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
An isolated storm popped up in northern Arkansas during the heat of the afternoon on the 29th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 29, 1:56 PM CST, 19 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 256 PM CDT MON APR 29 2013 .UPDATE... ISOLATED CONVECTION HAS DEVELOPED ACROSS NORTHWEST AND WESTERN SECTIONS...IN A MODERATELY UNSTABLE...YET VERY WEAKLY FORCED ATMOSPHERE. NEAR TERM FORECASTS HAVE BEEN TO ACCOUNT FOR THIS. && .PREV DISCUSSION... /ISSUED 233 PM CDT MON APR 29 2013/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT OVERALL COMPLEXITY OF FORECASTS WILL STEADILY INCREASE DURING THIS PERIOD. FAIR CONDITIONS WILL PREVAIL EARLY IN THIS PERIOD. LOW LEVEL SOUTHERLY FLOW WILL PROMOTE ABOVE NORMAL TEMPERATURES THROUGH WEDNESDAY. DETERMINISTIC OUTPUT FROM MEDIUM RANGE MODELS CONTINUE TO INDICATE THE DEVELOPMENT A CLOSED LOW...SOMEWHERE OVER THE CENTRAL U.S. LATE IN PERIOD. FORECAST MID LEVEL HEIGHTS FROM THESE RUNS INDICATE A TWO TO THREE SIGMA DIFFERENCE FROM CLIMATOLOGY...INDICATING THAT IF SOLUTIONS WERE TO VERIFY...THIS EVENT WOULD BE QUITE UNIQUE. MODEL SOLUTIONS HISTORICALLY ARE POOR WITH THESE HIGHLY ANOMALOUS FORECASTS...AND FORECASTS WILL BE RATHER CONSERVATIVE TO REFLECT WELL ABOVE AVERAGE FORECAST UNCERTAINTY. && LONG TERM...FRIDAY THROUGH MONDAY MODEL CONSISTENCY HAS NOT BEEN GREAT WITH UPPER LOW MOVING THROUGH THE CENTRAL PLAINS...AND HAVE GONE WITH A MODEL BLEND...BUT TRENDED MORE TOWARD TO THE EUROPEAN...AS THE GFS HAS BEEN MUCH FURTHER SOUTH. IN FACT...THE GFS IS MORE THAN 2 STANDARD DEVIATIONS OFF...WITH A VERY RARE SCENARIO. BECAUSE OF THIS...KEPT SMALL RAIN CHANCES IN FOR FRIDAY THROUGH SUNDAY...ESPECIALLY ACROSS NORTHERN ARKANSAS. IN ANY CASE...TEMPERATURES WILL BE MUCH COOLER THAN NORMAL...WITH EVEN RECORD TEMPERATURES POSSIBLE. WILL HAVE TO CONTINUE TO MONITOR MODEL GUIDANCE...AS THE UPPER LOW MAY STAY AROUND THE AREA THROUGH THE WEEKEND. WHEN THE UPPER LOW FINALLY MOVES OUT OF THE AREA...A WARMING TREND WILL BEGIN...WITH READINGS QUICKLY REBOUNDING. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 56 83 57 82 / 10 0 0 0 CAMDEN AR 54 84 56 83 / 0 0 0 10 HARRISON AR 55 82 55 79 / 10 0 0 10 HOT SPRINGS AR 55 83 58 82 / 10 0 0 0 LITTLE ROCK AR 57 83 58 83 / 10 0 0 10 MONTICELLO AR 56 84 57 83 / 0 0 0 20 MOUNT IDA AR 56 83 56 81 / 10 0 0 0 MOUNTAIN HOME AR 54 83 55 81 / 10 0 0 0 NEWPORT AR 57 84 59 83 / 10 0 0 0 PINE BLUFF AR 57 84 59 83 / 0 0 0 10 RUSSELLVILLE AR 55 83 56 81 / 10 0 0 0 SEARCY AR 57 83 57 82 / 10 0 0 0 STUTTGART AR 58 84 59 83 / 0 0 0 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...55 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1101 AM CDT MON APR 29 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-301000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1101 AM CDT MON APR 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS WILL RETURN TO THE FORECAST WEDNESDAY NIGHT AND INCREASE ON THURSDAY...AS A STRONG COLD FRONT MOVES THROUGH THE REGION. THERE COULD BE A POTENTIAL FOR SOME STRONG THUNDERSTORMS WITH THIS COLD FRONT. MUCH COLDER AIR WILL MOVE INTO THE REGION BEHIND THIS COLD FRONT FOR LATE THIS WEEK INTO NEXT WEEKEND...WITH THE POTENTIAL FOR WELL BELOW NORMAL TEMPERATURES FOR MUCH OF ARKANSAS. RECORD LOW TEMPERATURES ARE POSSIBLE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 55/51
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
202 PM CDT MON APR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 3 N CASSCOE 34.56N 91.32W
04/27/2013 ARKANSAS AR PUBLIC
TREES WERE BLOWN DOWN OVER A 75 YARD AREA BETWEEN CASSCOE
AND ROE.
&&
61SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 PM CDT MON APR 29 2013 ARZ003-004-292025- BOONE AR-MARION AR- 258 PM CDT MON APR 29 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOONE AND WESTERN MARION COUNTIES UNTIL 330 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF BERGMAN...OR 9 MILES EAST OF HARRISON...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PYATT... OLVEY... LAKEWAY... DODD CITY... CRAWFORD... CLARK HILL... BERGMAN... ZINC... SNOW... EROS... BELLEFONTE... POWELL... PLEASANT RIDGE... PINE MTN... KEENER... CRAWFORD MTN... COMAL... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3637 9276 3615 9276 3617 9305 3634 9305 TIME...MOT...LOC 1958Z 270DEG 6KT 3626 9295 55
The Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 20:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, April 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437980.